Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 47, NWS Houston/Galveston, TX

May 26, 2018Brazoria County, Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 26, 2018, 9:08 PM CDT for Brazoria County, Galveston County, Harris County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2018, 9:08 PM CDT (02:08 UTC)
Expired
May 26, 2018, 9:45 PM CDT
In force
37 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brazoria County, TX, Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 13 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:54 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 26, 6:54 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
654 PM CDT Sat May 26 2018

.AVIATION [00Z TAF Issuance]...
Widely scattered thunderstorms have managed to develop across the
southern half of the CWA this afternoon along the seabreeze. Will
also have to keep an eye to the east as outflows from storms near
the Sabine River move in this direction. Did add VCTS for IAH and
keep the TEMPO group in for HOU for the next hour or so as a pre-
caution. Otherwise, will keep with the brief lower CIG trends for
overnight/early Sun morning. Given the events today, not going to
question the possibility of scattered TSRA tomorrow afternoon too
much at this time. 41

&&

.PREV DISCUSSION /Issued 353 PM CDT Sat May 26 2018/...

Lower level high pressure planted over the northwestern Gulf with
the very slight northwestward movement of Alberto and southwestern
upper ridging keeping eastern Texas under a pronounced northerly
flow pattern. Warm and muggy overnight conditions will be more
tolerable per an evening southerly breeze. As winds weaken below 5
knots under mainly clear skies...the probabilities for rural county
fog will be on the rise. Early Sunday patchy fog development will
likely be focused just north and west of Galveston Bay (sans the
metro area of course). As Alberto nears the Florida Panhandle
tomorrow afternoon there may be a weak disturbance that rotates
around his backside and clips extreme (south)eastern Texas. If
this weaker PVA does pass through from mid morning through late
afternoon it will be moving into a heated, fairly moist and
unstable environment. Thus, have low end POPs in place Sunday for
the southern two thirds of the forecast area to account for the
daily evolution of more numerous late morning into afternoon
scattered showers and thunder. The main threats with the strongest
storms will be downburst winds. Small hail production and very
brief heavy rainfall rates leading to short term nuisance low-
lying area/roadway flooding.

Other than some slight chances for sea breeze convection Tuesday...
this near term through the extended period forecast strictly becomes
a temperature-themed affair. Relatively drier air moving in on
Monday and an amplifying northern Mexico upper ridge across the
state will likely place us under a heat wave throughout the
remaining days of the month. Subsequent days of greater than 90F
will likely break the most frequent days above 90s for the month
of May (currently at 15 for the month at IAH)...so odds are very
good that this year will replace 2003 for the top ranking. On a
more serious note...heat indices will certainly be dangerously
high. With maximum temperatures forecast in the middle to upper
90s by mid to late week, lower to middle 70 PM dew points,
relatively weaker winds and ample sun will push afternoon heat
indices into the Heat Advisory realm of 108 F or greater. Of
course, hydration and remaining in cooler environments during the
afternoon hours is key to your health. No matter your physical
conditioning it is recommended to limit any outdoor activity
during this coming week. 31

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  73  94  73  96  73 /  10  20  10  10   0
Houston (IAH)          74  94  75  95  75 /  20  30  10  10   0
Galveston (GLS)        79  90  80  90  80 /  20  40  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

In the hours before

Special weather statement, May 26, 6:38 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
638 PM CDT SAT MAY 26 2018

TXZ213-227-237-238-270015-
Inland Brazoria TX-Inland Galveston TX-Inland Harris TX-Fort Bend TX-
638 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...EAST
CENTRAL FORT BEND...NORTH CENTRAL BRAZORIA AND SOUTH CENTRAL HARRIS
COUNTIES UNTIL 715 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Manvel, moving southwest at 15 mph.

Half inch to dime size hail has been reported with this storm and
winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pearland, southern Missouri City, northern Friendswood, Alvin,
Manvel, Fresno, Greater Hobby Area, western South Belt / Ellington,
Arcola, Brookside Village, Iowa Colony, Bonney, Minnetex, Sienna
Plantation, South Acres / Crestmont Park, Fort Bend Houston,
southeastern Central Southwest and Juliff.

LAT...LON 2965 9531 2955 9521 2930 9542 2955 9559
TIME...MOT...LOC 2337Z 048DEG 14KT 2949 9536
Local storm report, May 26, 7:05 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
705 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             5 SSW PEARLAND          29.49N  95.31W
05/26/2018  E1.00 INCH       BRAZORIA           TX   TRAINED SPOTTER

&&

EVENT NUMBER HGX1800105

41
Special weather statement, May 26, 7:31 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
731 PM CDT SAT MAY 26 2018

TXZ178-179-200-300-270115-
San Jacinto TX-Northern Liberty TX-Polk TX-Southern Liberty TX-
731 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JACINTO...
CENTRAL LIBERTY AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 15 miles southwest of Woodville,
moving southwest at 35 mph and a second strong storm 10 miles east of
Tarkington Prairie.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Liberty, Dayton, Ames, Daisetta, Hardin, Kenefick, Devers, Dayton
Lakes, Alabama-Coushatta Reservation, Segno, Moss Hill, Romayor and
Rye.

LAT...LON 3049 9473 3011 9460 3011 9456 2999 9457
      2999 9484 3018 9500 3081 9470 3076 9460
      3049 9454
TIME...MOT...LOC 0029Z 023DEG 31KT 3068 9466
Special weather statement, May 26, 8:06 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
806 PM CDT SAT MAY 26 2018

TXZ199-200-213-214-300-313-270145-
Northern Liberty TX-Coastal Harris TX-Chambers TX-Inland Harris TX-
Southern Liberty TX-Montgomery TX-
806 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN CHAMBERS...SOUTHWESTERN LIBERTY AND EASTERN HARRIS
COUNTIES UNTIL 845 PM CDT...

At 805 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Kingwood to Mont Belvieu, moving southwest
at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this line.

Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, South Houston, Humble, West
University Place, Seabrook, Galena Park, Jacinto City, Liberty,
Dayton, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Beach City, Cloverleaf, Downtown Houston, Greenway / Upper
Kirby Area and Kingwood.

LAT...LON 2972 9462 2968 9470 2975 9469 2979 9474
      2966 9492 2975 9505 2978 9505 2976 9508
      2970 9505 2973 9503 2968 9498 2964 9502
      2960 9498 2956 9502 2979 9560 3020 9526
      3012 9480
TIME...MOT...LOC 0105Z 041DEG 42KT 3007 9522
Local storm report, May 26, 8:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
850 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     WOOD FOREST             29.79N  95.20W
05/26/2018                   HARRIS             TX   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER HGX1800106

41
Special weather statement, May 26, 9:01 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
901 PM CDT SAT MAY 26 2018

TXZ213-227-237-238-313-337-338-270245-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Fort Bend TX-
Coastal Brazoria TX-
901 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...
NORTHEASTERN FORT BEND...NORTHEASTERN BRAZORIA AND SOUTHERN HARRIS
COUNTIES UNTIL 945 PM CDT...

At 859 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Aldine to Houston to Kemah, moving southwest
at 30 mph.

Half inch hail and winds in excess of 45 mph will be possible with
this storm.

Locations impacted include...
Pasadena, Pearland, League City, Sugar Land, Missouri City,
Friendswood, La Porte, Deer Park, Alvin, Stafford, South Houston,
Bellaire, West University Place, Santa Fe, Seabrook, Galena Park,
Jacinto City, Webster, Jersey Village and Manvel.

LAT...LON 2955 9502 2926 9530 2974 9585 2998 9541
      2972 9506 2970 9505 2971 9504 2967 9499
      2964 9502 2960 9498
TIME...MOT...LOC 0159Z 043DEG 28KT 2967 9534

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:16 PM CDTSevere Thunderstorm WarningHGXChambers, Liberty44 min
May 26, 7:31 PM CDTSpecial Weather StatementHGXLiberty44 min
May 26, 7:38 PM CDTSevere Thunderstorm WarningHGXLiberty, Polk30 min
May 26, 7:57 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston33 min
May 26, 8:02 PM CDTSpecial Marine WarningHGX58 min
May 26, 8:06 PM CDTSpecial Weather StatementHGXChambers, Harris39 min
May 26, 8:13 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery47 min
May 26, 8:30 PM CDTSevere Thunderstorm WarningHGXHarris30 min
May 26, 9:01 PM CDTSpecial Weather StatementHGXHarris44 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris31 min
May 26, 9:34 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend41 min
May 26, 10:11 PM CDTSevere Thunderstorm WarningHGXBrazoria23 min
May 26, 10:16 PM CDTSpecial Marine WarningHGX24 min
May 27, 1:53 PM CDTSpecial Weather StatementHGXChambers37 min
May 27, 2:11 PM CDTSpecial Marine WarningHGX34 min
May 27, 2:28 PM CDTSpecial Weather StatementHGXChambers47 min
May 27, 2:40 PM CDTSpecial Marine WarningHGX65 min
May 27, 3:29 PM CDTSpecial Weather StatementHGXGalveston46 min
May 27, 4:08 PM CDTSpecial Weather StatementHGXTrinity37 min
May 27, 4:38 PM CDTSpecial Weather StatementHGXWalker37 min
May 27, 4:39 PM CDTSpecial Weather StatementHGXBrazoria51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.